Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 23, 2020, 9:30 AM CDT for Dallas County, Texas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 9:30 AM CDT (14:30 UTC)
- Expired
- Jun 23, 2020, 12:03 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 84.90 ft at Jun 23, 2020, 10:00 AM CDT.
- Action stage
- 78 ft
- Minor stage
- 84 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
798
WGUS44 KFWD 231430
FLWFWD
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Fort Worth TX
930 AM CDT Tue Jun 23 2020
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest forecasts.
TXC113-240400-
/O.NEW.KFWD.FL.W.0113.200623T1430Z-200624T0351Z/
/DWRT2.1.ER.200623T1340Z.200623T1500Z.200623T1550Z.NO/
930 AM CDT Tue Jun 23 2020
The National Weather Service in Fort Worth has issued a
* Flood Warning for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* From this morning to this evening.
* At 9:15 AM CDT Tuesday the stage was 85.1 feet.
* Flood stage is 84.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late
this morning and continue falling to 74.0 feet tomorrow morning.
* Impact...At 84.0 feet, Minor flooding will occur near the creek.
Bike paths downstream of the gage will be flooded. Water approches
ball fields at Emmett Conrad High School.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
3279 9677 3285 9677
$$
Godwin1 follow-up statement
888
WGUS84 KFWD 231703
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
1203 PM CDT Tue Jun 23 2020
...The Flood Warning is cancelled for the following rivers in
Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
TXC113-231815-
/O.CAN.KFWD.FL.W.0113.000000T0000Z-200624T0351Z/
/DWRT2.1.ER.200623T1340Z.200623T1500Z.200623T1550Z.NO/
1203 PM CDT Tue Jun 23 2020
...The Flood Warning for the White Rock Creek Near White Rock Creek
At Greenville Ave has been cancelled...
The Flood Warning is cancelled for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* At 11:15 AM CDT Tuesday the stage was 83.2 feet.
* Flood stage is 84.0 feet.
* Forecast...The river is expected to fall to 74.0 feet tomorrow
morning.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
3279 9677 3285 9677
$$
GodwinWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 23, 6:01 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 23, 6:01 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 601 AM CDT Tue Jun 23 2020 .SHORT TERM... /NEW/ Update: The combination of a well-developed cold pool and what appears to be an MCV is helping to keep an MCS alive and well early this morning. A localized damaging wind threat will continue to exist along the leading edge of the gust front through at least daybreak, and a Severe Thunderstorm Watch remains in effect through 8 AM. Convection which developed along and north of I-20 out ahead of the main line of storms has likely increased the threat of localized flash flooding, and rainfall totals will need to be monitored closely over the next few hours. Activity should slowly diminish as we get into the mid to late morning hours. Additional storms will be possible this afternoon as a weak cold front pushes south through the area. POPs have been extended farther north where recent CAM data has indicated additional development along the front. The highest POPs will still be across Central Texas for the afternoon and evening, and little change has been made to the rest of the short-term. 30 Previous Discussion: /Through Wednesday Night/ Persistent northwest flow aloft will bring yet another MCS into North Texas overnight into Tuesday morning, followed by a weak cold front. Thunderstorms are ongoing across northwest Texas and western Oklahoma, and should enter the northwest zones a few hours from now, before continuing southeast to the DFW Metroplex during the pre-dawn hours. Storms will be pushing into an unstable airmass, particularly across the western zones where mixed layer CAPE values of 3500+ J/KG will be in place. This will create a mainly damaging wind concern with any storms which become severe. Instability decreases the farther east you get, but a few damaging wind gusts will remain possible as far east as the I-35 corridor. A lack of significant deep layer shear likely precludes a large hail threat, though a few storms with quarter sized hail cannot be ruled out. In addition, 2-inch precipitable water values also creates a localized flooding concern given the good rainfall totals received since Friday. Storms may initially weaken mid to late morning as they push south of I-20 and the front temporarily stalls. An upper level disturbance should, however, allow for redevelopment in the vicinity of the boundary this afternoon. This convection and the weak front will continue southward through Central Texas Tuesday afternoon and this evening, eventually pushing south of the region Tuesday night. Afternoon convection will also contain a threat for a few damaging wind gusts and locally heavy rain. Otherwise, the front and associated convection will bring more pleasant temperatures to the region, with today's highs generally in the 80s followed by lows mainly in the 65 to 70 degree range tonight. 30 && .LONG TERM... /Issued 248 AM CDT Tue Jun 23 2020/ /Wednesday Through Monday/ The unsettled weather pattern will continue, especially during the diurnal hours during peak heating and higher instability off/on through the rest of this week. Broad northwest flow aloft will continue across the area through Thursday, before a more broad weak zonal/flat shortwave ridge configuration sets up Friday into next weekend. A stationary front will remain draped near or just south of Central Texas on Wednesday, before lifting northward as a warm front on Thursday. Richer moisture and precipitable water values 1.5-2 inches will be concentrated across especially eastern Central Texas both days and I have maintained 20-50% coverage across this area. As the warm front surges northward Thursday, this richer plume of moisture will surge northward across East Texas with isolated-scattered rain changes occurring mostly east of I-35 and south of I-30. Areas further northwest should see slightly higher heights aloft and associated subsidence, so have basically kept these areas day. Otherwise, highs both days will continue around, or slightly below climatological normals. Highs should continue between 85 and 90 degrees each day, though an isolated reading in the lower 90s cannot be ruled out each day. Lows will average between the mid 60s to lower 70s each morning. Both an easterly wave across the Western Gulf of Mexico and a strong mid-latitude impulse will impact the area Friday with isolated to scattered storms firing during peak heating with rich precipitable water values increasing toward 1.75-2 inches generally along and east of a Sherman, to Fort Worth, to Lampasas line. Low convective chances will remain generally along and east of I-35 this coming weekend, where moisture remains deeper along with better diurnal instability values. Elsewhere should remain mostly dry as we remain on the periphery of a stronger mid level ridge anchored over the Gulf of Mexico. Better chances for strong to severe storms should remain north of the Red River Valley where stronger westerly flow aloft and associated shear will be present compared the the weak flow aloft over our area. In addition, slightly hotter and humid conditions will return with highs 90-95 degrees with heat index values 95-100 degrees, with values 100-105 degrees returning across parts of Central Texas thanks to richer surface dew point temperatures. Enjoy the convective rains now, as a strong mid level ridge intensifies across the area beginning early next week with the rain faucet shutting off and hotter temperatures to end the month of June and as we move toward Independence Day and the first week of July. Highs will likely return toward the mid 90s with the typical southerly breezes each day conducive of Summer around these parts. Early rounds of morning stratus, mainly across Central and East Texas will give way to partly-mostly sunny skies each afternoon early next week. 05/ && .AVIATION... /NEW/ Update: /12Z TAFs/ Ongoing convection in the DFW area should be overtaken by the main line of storms over the next few hours. A shift to gusty northwest winds will accompany this line as it pushes through. It looks like this line will hold together long enough to also affect KACT and a TEMPO group has been added. Activity is still expected to wane mid to late morning, but additional storms will be possible this afternoon as a weak cold front pushes through the area (the highest coverage should be across Central Texas. Otherwise, it looks like any low cigs that occur will be now through midday, with improvement thereafter. 30 Previous Discussion: /06Z TAFs/ A line of thunderstorms currently over northwest Texas/western Oklahoma should begin to affect northwest gates of DFW Tracon 07-08Z, then Metroplex airports starting 9-11Z. Storms will likely be accompanied by gusty northwest winds. A weak cold front will shift prevailing winds to a northerly direction behind the morning convection, with a few hours of post-frontal stratus hanging around the Metro area. Storms may weaken mid to late morning as they push southeast into Central Texas, but will likely re- develop this afternoon along the cold front. Hence the KACT TAF contains 2 separate VCTS periods. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 81 70 89 72 90 / 70 10 0 0 10 Waco 83 69 88 70 90 / 60 30 20 10 30 Paris 81 66 86 68 87 / 40 10 0 0 20 Denton 81 66 88 69 89 / 70 10 0 0 5 McKinney 82 68 88 70 89 / 70 10 0 0 10 Dallas 82 70 90 72 91 / 70 20 0 0 10 Terrell 82 68 87 69 89 / 70 20 10 5 20 Corsicana 83 70 87 71 88 / 60 40 20 10 30 Temple 86 70 88 71 90 / 60 40 30 10 30 Mineral Wells 82 68 87 68 88 / 70 5 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30/05
Hazardous weather outlook, Jun 23, 6:26 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 626 AM CDT Tue Jun 23 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 626 AM CDT Tue Jun 23 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A weakening complex of thunderstorms may produce gusty winds through mid morning. Additional thunderstorms are expected this afternoon along a weak cold front, some of which may produce gusty winds and small hail, mainly across Central Texas. In addition, locally heavy rainfall may also lead to a few instances of flash flooding across parts of North Texas as many areas have seen significant rainfall since the end of last week. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily chances for mainly afternoon showers and thunderstorms will continue Wednesday through Saturday over parts of North and Central Texas. This activity is expected to be widely scattered, unorganized, and non-severe. A strong storm or two with gusty winds and more frequent lightning will be the primary hazard each afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 23, 3:52 AM CDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
352 AM CDT Tue Jun 23 2020
TXZ100-101-115-116-230930-
Palo Pinto TX-Stephens TX-Young TX-Jack TX-
352 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG...WESTERN JACK...EASTERN
STEPHENS AND PALO PINTO COUNTIES UNTIL 430 AM CDT...
At 352 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Graham to 8 miles west of
Gordon. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mineral Wells, Graham, Jacksboro, Olney, Graford, Bryson, Gordon,
Possum Kingdom State Park, Strawn, Newcastle and Mingus.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.
LAT...LON 3340 9878 3340 9842 3347 9842 3347 9823
3301 9806 3251 9807 3252 9861 3336 9891
TIME...MOT...LOC 0852Z 275DEG 18KT 3321 9872 3252 9850
HernandezSpecial weather statement, Jun 23, 4:34 AM CDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
434 AM CDT Tue Jun 23 2020
TXZ101-102-117-231030-
Parker TX-Wise TX-Jack TX-
434 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR WISE...EASTERN JACK AND NORTHERN
PARKER COUNTIES UNTIL 530 AM CDT...
At 434 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jacksboro to near Mineral Wells. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mineral Wells, Azle, Decatur, Bridgeport, Jacksboro, Briar, Pecan
Acres, Reno, Springtown, Alvord, New Fairview, Aurora, Boyd, Chico,
Paradise, Cool, Poolville, Cottondale, Boonsville and Mineral Wells
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.
LAT...LON 3343 9748 3299 9750 3299 9754 3287 9755
3277 9806 3300 9805 3301 9812 3336 9819
3343 9791
TIME...MOT...LOC 0934Z 253DEG 33KT 3326 9815 3284 9811
HernandezSpecial weather statement, Jun 23, 4:54 AM CDT, 4 hours 36 minutes before
Special Weather Statement National Weather Service Fort Worth TX 454 AM CDT Tue Jun 23 2020 TXZ133-231045- Johnson TX- 454 AM CDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON COUNTY UNTIL 545 AM CDT... At 454 AM CDT, Doppler radar was tracking a strong thunderstorm near Cleburne, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Burleson, Cleburne, Keene, Joshua, Godley, Cross Timber, Cleburne State Park, Rio Vista and Briaroaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 800 AM CDT for north central Texas. LAT...LON 3255 9726 3222 9736 3224 9757 3255 9758 TIME...MOT...LOC 0954Z 187DEG 17KT 3232 9746 Hernandez
Special weather statement, Jun 23, 5:13 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
513 AM CDT Tue Jun 23 2020
TXZ142-143-156-157-231115-
Mills TX-Coryell TX-Lampasas TX-Hamilton TX-
513 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...CORYELL...LAMPASAS AND
EASTERN MILLS COUNTIES UNTIL 615 AM CDT...
At 513 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Hico to 6 miles southwest
of Goldthwaite. Movement was east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Killeen, Copperas Cove, Gatesville, Lampasas, McGregor, Hamilton,
Fort Hood, Goldthwaite, Hico, Kempner, Evant, Bend, Mother Neff State
Park, Fort Gates, Lometa, Oglesby and South Mountain.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and north central Texas.
LAT...LON 3135 9871 3172 9840 3184 9816 3192 9821
3202 9800 3167 9777 3171 9769 3132 9742
3104 9791 3103 9844 3106 9848 3111 9846
3109 9853 3113 9855 3117 9851 3126 9858
3127 9863 3132 9859 3131 9863 3137 9865
TIME...MOT...LOC 1013Z 282DEG 28KT 3190 9817 3137 9863
HernandezSpecial weather statement, Jun 23, 5:50 AM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
550 AM CDT Tue Jun 23 2020
TXZ103-118-119-231145-
Denton TX-Tarrant TX-Dallas TX-
550 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DENTON...NORTHEASTERN
TARRANT AND NORTHWESTERN DALLAS COUNTIES UNTIL 645 AM CDT...
At 550 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Northlake to Watauga. Movement was east at 20
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dallas, Fort Worth, Plano, Irving, Carrollton, Frisco, Denton,
Lewisville, Flower Mound, Euless, Grapevine, Keller, Coppell, Hurst,
The Colony, Farmers Branch, Southlake, Watauga, Colleyville and
Corinth.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.
LAT...LON 3299 9684 3298 9683 3286 9683 3287 9729
3316 9731 3321 9684
TIME...MOT...LOC 1050Z 260DEG 16KT 3309 9725 3288 9723
HernandezLocal storm report, Jun 23, 7:05 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 AM CDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM FLASH FLOOD BOYD 33.08N 97.57W
06/23/2020 WISE TX PUBLIC
HIGHWAY 114 JUST WEST OF BOYD UNDER WATER.
&&
MBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:27 AM CDT | Special Weather Statement | FWD | Jack | 33 min |
| Jun 23, 2:36 AM CDT | Special Weather Statement | FWD | Stephens, Young | 54 min |
| Jun 23, 2:39 AM CDT | Special Weather Statement | FWD | Eastland | 66 min |
| Jun 23, 2:48 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 42 min |
| Jun 23, 3:14 AM CDT | Special Weather Statement | FWD | Erath | 46 min |
| Jun 23, 3:33 AM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| Jun 23, 3:50 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 40 min |
| Jun 23, 3:52 AM CDT | Special Weather Statement | FWD | Jack, Palo Pinto, Young | 38 min |
| Jun 23, 4:11 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 21 min |
| Jun 23, 4:34 AM CDT | Special Weather Statement | FWD | Wise | 56 min |
| Jun 23, 4:43 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 3 hr |
| Jun 23, 4:53 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 52 min |
| Jun 23, 4:54 AM CDT | Special Weather Statement | FWD | Johnson | 51 min |
| Jun 23, 5:09 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 66 min |
| Jun 23, 5:13 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton, Lampasas | 62 min |
| Jun 23, 5:28 AM CDT | Flash Flood Warning | FWD | Wise | 2 hr |
| Jun 23, 5:50 AM CDT | Special Weather Statement | FWD | Denton | 55 min |
| Jun 23, 6:00 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jun 23, 6:39 AM CDT | River Flood Warning | FWD | Wise | 4 days |
| Jun 23, 8:17 AM CDT | River Flood Warning | FWD | Dallas, Denton | 20 hr |
| Jun 23, 8:17 AM CDT | River Flood Warning | FWD | Dallas | 48 hr |
| Jun 23, 2:46 PM CDT | Special Weather Statement | FWD | Freestone | 29 min |
| Jun 23, 4:17 PM CDT | Special Weather Statement | FWD | Anderson | 28 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.